Question of the Week # 257

257)  A 72 year old man with history of Diabetes Mellitus is rushed to the emergency room by the EMS 30 minutes after he collapsed at his home with severe left sided chest pain. Upon arrival, the patient was found to have very low blood pressure at 70/40 mm Hg.  Chest examination revealed diffuse coarse crepitations. An electrocardiogram showed ST elevations in the anterior leads with reciprocal depressions. The patient was immediately started on Aspirin, GP IIb/IIIA inhibitors, Clopidogrel and Heparin. He is placed on 50% 02 by Venturi mask and his oxygen saturation on this supplemental oxygen is 92%. A diagnosis of cardiogenic shock and pulmonary edema is made and the patient is admitted to intensive care unit. The patient is placed on Intra-Aortic Balloon Counterpulsation Pump (IABP) and is rushed to cardiac catheterization lab. In which of the following situations, IABP confers more harm than benefit?

A) Acute Mycocardial Infarction (MI) with Cardiogenic Shock

B) Aortic dissection with aortic regurgitation

C) Severe left ventricular failure with pulmonary edema

D)  Post-MI Ventricular Septal Perforation

E) Post-MI Acute Mitral Regurgitation

Question of the Week # 256

256)  A 72 year old man with history of Diabetes Mellitus is rushed to the emergency room by the EMS 30 minutes after he collapsed at his home with severe left sided chest pain. Upon arrival, the patient was found to have very low blood pressure at 70/40 mm Hg.  Chest examination revealed diffuse coarse crepitations. An electrocardiogram showed ST elevations in the anterior leads with reciprocal depressions. The patient was immediately started on Aspirin, GP IIb/IIIA inhibitors, Clopidogrel and Heparin. He is placed on 50% 02 by Venturi mask and his oxygen saturation on this supplemental oxygen is 92%. A diagnosis of cardiogenic shock and pulmonary edema is made and the patient is admitted to intensive care unit. If performed immediately, which of the following interventions would most likely reduce his risk of death?

A)     Thrombolytic therapy

B)     Dopamine infusion

C)      Intra-Aortic Balloon Pump (IABP)

D)     Percutaneous Coronary Intervention

E)     Left Ventricular Assist Device (LVAD)

Note : SHOCK TRIAL

Question of the Week # 80, 81

Q80) A 55 y/o male with history of lung cancer recently had a porta cath placed in the SVC. However, one week later he presents to your office with increasing swelling of this face, neck and upper extremities and increasing jugulovenos distension. You diagnose SVC syndrome and your suspicion is confirmed by an SVC venogram. You send the patient to interventional radiologist for SVC dilatation. In the radiology OR patient suddenly becomes unresponsive and hypotensive. His heart rate was 140 and B.P 78/40. He responds well to IV fluids but tachycardia persists. He is then transferred to ICU. You pay him a visit in the ICU and examine him. At the time of your exam he suddenly becomes unresponsive again and his blood pressure drops to 80/40. You restart IV fluids. Chest is clear to auscultation. Heart sounds are audible and normal. He has increased JVD but wife reports he has had this for past one week. The EKG is shown.

Any clue to Etiology of Shock on this EKG?

 

The most important test that will best help you in diagnosis:

A) 2D ECHO

B) Cardiac enzymes

C) Chest X-ray

D) Electrocardiogram

E) Blood cultures

Q81) Next Step in management  of this patient :

A) Tube thoracostomy

B) Pericardiocentesis

C) Intraaortic balloon counterpulsation

D) Percutaneous transluminal coronary angioplasty

E) IV Antibiotics

%d bloggers like this: